Texas, 2011

Tornadoes and Flash Flood in Texas, April 25, 2011

April 25, 2011 · NWS SHV · 23 events in 8 counties and zones

A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.2 million
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere. The combination of strong shear, good instability along with an upper level disturbance moving across the southern plains resulted in an outbreak of strong to severe thunderstorms. Some of these storms produced large hail, damaging thunderstorm wind gusts and isolated tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 2:18 PM CST, 14 minutes earlier.

Area forecast discussion, Apr 25, 2:18 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT MON APR 25 2011

.DISCUSSION...
FIRST IN A SERIES OF SHORT WAVES APPROACHING THE CWA THIS
AFTERNOON. THIS COMBINED WITH A HIGHLY SHEARED AND UNSTABLE
ENVIRONMENT WILL BRING NUMEROUS STRONG TO SEVERE TSTMS TO THE CWA.
ISOLATED TORNADOES ARE ALSO POSSIBLE. WITH THE NORTHERN MOST AREAS
ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS
ALREADY SATURATED FROM PREVIOUS STORMS...WILL ISSUE A FLASH FLOOD
WATCH FOR TONIGHT. AFTER MIDNIGHT...THE SHORT WAVE SHOULD BEGIN TO
EXIT THE AREA TO THE EAST. THIS WILL DRIVE A COLD FRONT INTO THE
EXTREME NORTHWEST CORNER OF THE CWA. STORMS SHOULD ALSO START
TO DECREASE IN COVERAGE AND INTENSITY. ON TUESDAY...A SECOND SHORT
WAVE WILL ROTATE AROUND THE CLOSED LOW IN THE UPPER MISSISSIPPI
VALLEY...AND THIS SHOULD GENERATE ANOTHER ROUND POSSIBLE SEVERE
WEATHER TUESDAY AFTERNOON INTO TUESDAY EVENING. THEN EARLY ON
WEDNESDAY...ANOTHER AND FINAL SHORT WAVE WILL ROTATE AROUND THE
CLOSED UPPER LOW...BRINGING THE COLD FRONT ACROSS THE CWA...
ENDING THE PRECIPITATION. ZONAL FLOW AND DRY AIR WILL FOLLOW
THURSDAY THROUGH FRIDAY. NEXT SYSTEM WILL BEGIN TO DEVELOP IN WEST
TEXAS SATURDAY AND MOVE EAST...BRINGING A ANOTHER GOOD CHANCE OF
RAIN FOR SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS ALONG A LINE FROM MINEOLA TEXAS TO MENA
ARKANSAS WILL CONTINUE TO DRIFT EAST THROUGH 00Z. THESE STORMS COULD
POSSIBLY PRODUCE SEVERE TURBULENCE...LOW LEVEL WIND SHEAR...AND HAIL
ACROSS THE TYR/GGG/TXK SITES. SSW WINDS 20KTS AND GUSTY WILL
CONTINUE THROUGH 00Z. OTHERWISE...PERIODS OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CEILINGS WILL CONTINUE THROUGH 15Z
TUESDAY. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  67  79  51 /  60  50  60  30  10
MLU  70  86  69  81  50 /  60  40  60  40  10
DEQ  61  78  59  72  43 /  80  60  70  40  10
TXK  66  82  67  76  47 /  90  60  70  30  10
ELD  70  84  64  76  47 /  80  60  70  40  10
TYR  69  85  65  76  48 /  70  20  60  10  10
GGG  70  86  65  77  48 /  70  30  60  10  10
LFK  72  90  70  81  50 /  50  20  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061.

LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096.

&&

14/05
Hazardous weather outlook, Apr 25, 11:00 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 25 2011

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1200 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST
LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG
AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED
THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS
NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL
WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE
POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL
CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY
ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO
TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF
WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION.

LAZ010>014-017>022-TXZ149>153-165>167-261100-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS
IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT.
SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL
DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY
FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING...
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
COMPLETELY RULED OUT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE
GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE
GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD
BE MOVING THROUGH THE REGION ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH
TUESDAY NIGHT.

In the hours before

Special weather statement, Apr 25, 10:21 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON APR 25 2011

OKZ077-TXZ096-251715-
MCCURTAIN-RED RIVER-
1121 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...IDABEL...BAGWELL...BOGATA...CLARKSVILLE AND
     MANCHESTER...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF
RINGOLD...TO 5 MILES NORTHWEST OF MANCHESTER...TO 10 MILES SOUTHEAST
OF PARIS...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

12
Local storm report, Apr 25, 12:02 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     WRIGHT CITY             34.06N 95.01W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

20
Local storm report, Apr 25, 12:31 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FUNNEL CLOUD     HOCHATOWN               34.20N 94.67W
04/25/2011                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            VERY HEAVY RAINFALL AND PEA HAIL AS WELL.

&&

08
Special weather statement, Apr 25, 1:15 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT MON APR 25 2011

TXZ124-136-252000-
SMITH-WOOD-
215 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     WOOD AND SMITH...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...HAWKINS...HOARD...LINDALE...MINEOLA...
     PLEASANT GROVE AND QUITMAN...

AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VAN...OR 12 MILES SOUTHWEST OF
MINEOLA...MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ELEVEN
Local storm report, Apr 25, 1:30 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TORNADO          BROKEN BOW              34.03N 94.74W
04/25/2011                   MCCURTAIN          OK   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTING NUMEROUS TREES DOWN ACROSS
            ROADS..ON HOMES AND WIDESPREAD POWER OUTAGES IN BROKEN
            BOW.

&&

04
Local storm report, Apr 25, 1:58 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLASH FLOOD      BROKEN BOW              34.03N 94.74W
04/25/2011                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            WATER OVER ROADS BRIDGE AREAS INCLUDING WEST MEMORIAL AND
            CHOCTAW BRIDGE, 6-8 INCHES OVER THE ROAD.

&&

20

The radar

The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 4 tornado, 4 hail, 1 flash flood. Local standard time, as filed.

Tornado, Cherokee

When
April 25, 2:32 PM CST to 2:38 PM CST
Where
Cherokee County, 0.71 mi NNE of Mixon to 2.28 mi NW of Henrys Chapel
Rating
EF1
Path length
8.58 mi
Path width
75 yd
Property damage
$500
Reported by
NWS Storm Survey
Coordinates
32.089, -95.213

Multiple trees were snapped along an 8 mile track just south of the Smith County, Cherokee County line. The tornado touched down 6 miles southwest of Troup, Texas on Hwy. 135 and continued northeast crossing Hwy. 110 before ending just north of FM 13. Damaged consisted of several trees being snapped and uprooted along the path and a small out building was rolled. Winds were estimated at 85-95 mph.

Hail, Titus

When
April 25, 3:00 PM CST
Where
Titus County, Mt Pleasant
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
33.170, -94.980

Thunderstorm Wind, Titus

When
April 25, 4:15 PM CST
Where
Titus County, 0.69 mi S of Talco
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.360, -95.100

A tree was reported downed near CR. 1915.

Thunderstorm Wind, Bowie

When
April 25, 4:50 PM CST
Where
Bowie County, 0.69 mi N of De Kalb
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.510, -94.620

A tree was downed at FM. 1840 and CR. 4114.

Thunderstorm Wind, Bowie

When
April 25, 5:57 PM CST
Where
Bowie County, 0.69 mi N of Nash
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.440, -94.130

Local Emergency Manager estimated winds to be near 60 mph in the Nash, Texas community.

Thunderstorm Wind, Camp

When
April 25, 6:01 PM CST
Where
Camp County, 2.71 mi NW of Pittsburg
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.030, -95.000

A large tree was down on a house at FM 21 about one mile off Hwy. 11 west.

Thunderstorm Wind, Camp

When
April 25, 6:01 PM CST
Where
Camp County, 0.9 mi NW of Faker
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.030, -94.930

Telephone lines were broken off Hwy. 11 west and west on FM 21. Large trees down in the area as well.

Thunderstorm Wind, Bowie

When
April 25, 6:02 PM CST
Where
Bowie County, 5 mi S of Wake Vlg
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.348, -94.080

Trees were downed across FM. 2148.

Thunderstorm Wind, Camp

When
April 25, 6:12 PM CST
Where
Camp County, Pittsburg
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.000, -94.970

A tree fell on a vehicle what a person inside. Person was taken to the hospital with minor injuries reported.

Thunderstorm Wind, Franklin

When
April 25, 6:15 PM CST
Where
Franklin County, 2.7 mi SW of Macon
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Public
Coordinates
33.070, -95.180

Numerous trees downed on homes near Lake Cypress Springs with several roofs damaged.

Hail, Morris

When
April 25, 6:27 PM CST
Where
Morris County, 2.82 mi NNW of Veals
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.060, -94.690

Flash Flood, Bowie

When
April 25, 6:34 PM CST to 9:15 PM CST
Where
Bowie County, 1.45 mi NNW of New Boston to 0.89 mi NE of New Boston
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.470, -94.428

Moderate street flooding was occurring along Hwy. 82...Hwy 8 and many smaller streets in the central portion of the county.

Hail, Camp

When
April 25, 6:38 PM CST
Where
Camp County, 2.15 mi NNE of Newsome
Measured
0.75 in hail
Reported by
Airplane Pilot
Coordinates
33.000, -95.120

Dime sized hail was reported in the Newsome and Holly Spings areas.

Thunderstorm Wind, Camp

When
April 25, 6:56 PM CST
Where
Camp County, Harvard
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
33.070, -94.970

Numerous trees were downed north of Pittsburg, Texas including trees on some homes.

Thunderstorm Wind, Upshur

When
April 25, 7:12 PM CST
Where
Upshur County, 1.81 mi NW of Boxwood
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.800, -94.770

Trees were downed on Hwy. 155 at 2796 at Begonia Road in the northeast portion of the county.

Thunderstorm Wind, Angelina

When
April 25, 8:35 PM CST
Where
Angelina County, 3 mi W of Pollok
Measured
78 kt (90 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.470, -94.931

A 2 mile swath of severe wind damage in association with the rear flank downdraft from the Wells, Texas tornado. Minor roof damage occurred to homes along FM. 1819. The old Redtown School and Senior Citizen Center lost portions of their metal roofs. A barn and several outbuildings on Choppin Road lost their roofs. Hundreds of trees were blown down from Redtown to Pollock along FM 1819...Hwy. 103...Hwy. 7 and Hwy. 69. Winds were estimated from 90 to 110 mph. Width of damage was 2 miles wide.

Tornado, Cherokee

When
April 25, 8:37 PM CST to 8:42 PM CST
Where
Cherokee County, 4.39 mi S of Forest to 3.81 mi SW of Wells
Rating
EF1
Path length
3 mi
Path width
250 yd
Continued into
Angelina, Tx (SHV)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.457, -95.027

A high end EF1 tornado began in extreme southeast Cherokee County, Texas just north of the Neches River where it caused roof damage to a home along CR 2829 and blew down several trees. The tornado continued east southeast into Angelina County where it snapped or uprooted dozens of trees and blew down powerlines along FM 1819 around the CR 13 intersection. Several homes in this area also suffered roof damage and a few outbuildings were destroyed. The tornado crossed Choppin Road near Winter Lane where dozens of more trees were snapped or uprooted and additional homes and out buildings suffered damage. Turning more northeast, the tornado continued blowing down numerous trees as it moved over Cheeseland Road and Shirley Lane. The tornado lifted on the west side of Pollock just before crossing Hwy. 69. Winds were estimated near 110 mph.

Tornado, Angelina

When
April 25, 8:42 PM CST to 9:04 PM CST
Where
Angelina County, 6.09 mi WSW of Pollok to 1.94 mi SW of Pollok
Rating
EF1
Path length
4.72 mi
Path width
250 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
31.444, -94.979

This tornado was a continuation of the tornado that moved out of Cherokee County, Texas. A high end EF1 tornado began in extreme southeast Cherokee County, Texas just north of the Neches River where it caused roof damage to a home along CR 2829 and blew down several trees. The tornado continued east southeast into Angelina County where it snapped or uprooted dozens of trees and blew down powerlines along FM 1819 around the CR 13 intersection. Several homes in this area also suffered roof damage and a few outbuildings were destroyed. The tornado crossed Choppin Road near Winter Lane where dozens of more trees were snapped or uprooted and additional homes and out buildings suffered damage. Turning more northeast, the tornado continued blowing down numerous trees as it moved over Cheeseland Road and Shirley Lane. The tornado lifted on the west side of Pollock just before crossing Hwy. 69. Winds were estimated near 110 mph.

Tornado, Angelina

When
April 25, 9:13 PM CST to 9:15 PM CST
Where
Angelina County, 0.59 mi SSE of Clawson to 1.09 mi ESE of Clawson
Rating
EF0
Path length
0.67 mi
Path width
25 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
31.392, -94.796

An EF0 tornado touched down along Richardson Road northwest of Lufkin, Texas and moved eastward. Minor roof damage occurred to a mobile home at Royce Oliver Road and Richardson Road and several trees were blown down. Another home suffered minor roof damage and more trees were blown down at the FM 706/Hwy. 69 intersection.

Thunderstorm Wind, Angelina

When
April 25, 9:13 PM CST
Where
Angelina County, Lufkin
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.350, -94.730

A one half mile wide damage path in association with the rear flank downdraft of the Lufkin, Texas tornado resulted in several trees uprooted or snapped, blocking portions of Blue Rock Lane, Richardson Road and Hwy. 60. Wind speeds were estimated up to 70 mph.

Thunderstorm Wind, Angelina

When
April 25, 9:40 PM CST
Where
Angelina County, Huntington
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.280, -94.580

National Weather Service storm survey noted a few trees and numerous tree limbs were blown down along Hwy. 69 from south of Huntington in Angelina County to the Jasper County line. Estimated wind speeds were near 60-70 mph.

Hail, Angelina

When
April 25, 9:50 PM CST
Where
Angelina County, 0.91 mi NE of Zavalla
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.160, -94.420

Thunderstorm Wind, Angelina

When
April 25, 10:13 PM CST
Where
Angelina County, Zavalla
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.150, -94.430

National Weather Service storm survey noted that numerous trees were snapped and uprooted along and east of Hwy. 63 in Angelina County to the western shore of Lake Sam Rayburn Reservoir to just north of the Jasper County line. Estimated wind speeds were near 75 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290035, 290036, 290038, 290041, 290051, 290067, 290068, 290053, 290069, 290061, 290054, 290055, 290056, 290066, 290060, 293863, 290063, 290064, 290071, 293864, 293865, 290070, 293866.